MAUDE Adverse Event Report: THERANICA BIO-ELECTRONICS LTD. NERIVIO

THERANICA BIO-ELECTRONICS LTD. NERIVIO
Model Number FGD000075
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nausea (1970); Tinnitus (2103); Balance Problems (4401)
Date of Event 08/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The user left a review on nerivio website.The review was "initially, nerivio helped.After my 5th use, i developed a loud ringing in my ears, intense vertigo and nausea, and disorientation.It has taken weeks to get my balance back.I would not recommend it to an y one nor will i ever use it again." nerivio customer support try to contact the user several times and was able to reach the user on (b)(6) 2022, and asked for additional information regarding the event.The user gave the following information: this event took place on (b)(6) 2022, in the evening.The user was on vacation in the (b)(6) when the first signs of a migraine came on.When the first signs of a migraine came on, the user was able to start treating within the hour of onset.The user says that she has been to this region many times in the last 35 years, but does not live at a higher elevation normally.The user states that after the treatment (45 minutes at an intensity of 20%) she got a weird feeling in her head and a loud noise like a ringing.Almost like that of a blaring fire engine siren.User experienced terrible vertigo and nausea.The user experienced a lack of balance and had difficulty saying words.She could not stand up or walk.She could not sleep at all that night because she had a constant spinning feeling and ringing in her ears.The user stayed in bed most of the next day and most of the vertigo disappeared within that next day.When the user returned to her home after this vacation, she went to the chiropractor multiple times as her balance is still not good even though the vertigo symptoms seemed to have subsided.She has been to a massage therapist and a sacral therapist along with a balance specialist to help her with this.The user denies any history of syncopal episodes or vertigo.User has no diagnosis other than having episodic migraines periodically.The user denies any medications, stated that she does not even take an advil.The user does not wish to share this report again with another person as this has already taken enough time and she is a busy person.The user states that "she knows this was caused by nerivo and has made sure to tell her chiropractor and others as well.She will not be using the device ever again." following this phone call, theranica respected the user request not to contact him again.
 
Additional Manufacturer Narrative
(b)(4).According to the user, she performed 5 treatments with the device, including the treatment of which the event occurs.As the treatment activated by an app, the log file of each treatment is recorded in an unidentified manner within the manufacturer data servers.The manufacturer investigated the log files of the 5 treatments that were performed with this specific device.The records demonstrated that there were no problems or malfunctions of the device throughout the treatments.The treatments parameters were similar in their values, as can be seen in the following tabl.The event was performed under the lowest electrical current in related to the rest of the treatments (intensity of 20% with output of 175).Using intensity level of 20% is lower than the average intensity level that is used in the market, which is approx.31%.The user also stated that previous treatments were helpful in the treatment of her migraines treatment, date, treatment time, average intensity, electrical output, (b)(6).In general, nerivio complies with the following standards: iec-60601-1 general requirements for safety, medical electrical equipment iec 60601-1-2 general requirements for basic safety and essential performance - collateral standard: electromagnetic disturbances iec 60601-1-11 medical electrical equipment.General requirements for basic safety and essential performance - collateral standard: requirements for medical electrical equipment and medical electrical systems used in the home healthcare environment.Iec 60601-2-10 medical electrical equipment.Particular requirements for the basic safety and essential performance of nerve and muscle stimulators.Based on the above information, we conclude that the device did not malfunction.To the best of our knowledge, such event of balance and tinitus were not reported before while using nerivio.It seems that the event is not related to the device or procedure malfunction, but that possibility cannot be conclusively ruled out.Further, it was not clear that there was a potential for permanent impairment or damage in this instance, but the user sought out medical care.As such, we are reporting this event out an abundance of caution and to fnsure full compliance with our reporting obligations.

Brand Name
NERIVIO
Common Device Name
NERIVIO
Manufacturer (Section D)
THERANICA BIO-ELECTRONICS LTD.
4 ha-omanut st.
netanya, 25043 8,
IS  250438,
Manufacturer (Section G)
THERANICA BIO-ELECTRONICS LTD
4 haomanut st
netanya, 42504 38,
IS   4250438,
Manufacturer Contact
dagan harris
4 ha-omanut st
netanya, 25043-8
IS   250438
MDR Report Key15391410
Report Number3015379717-2022-00003
Device Sequence Number5057035
Product Code QGT
UDI-Device Identifier07290017578026
UDI-Public07290017578026
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
DEN180059
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/13/2023
Device Model NumberFGD000075
Device Catalogue NumberFGD000075
Device Lot Number2142
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2022
Initial Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite